MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. ARISTA AH ABSORBABLE HEMOSTAT; AGENT, ABSORBABLE HEMOSTATIC, NON COLLAGEN BASED

DAVOL INC., SUB. C.R. BARD, INC. ARISTA AH ABSORBABLE HEMOSTAT; AGENT, ABSORBABLE HEMOSTATIC, NON COLLAGEN BASED
Catalog Number SM0005-USA
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported the surgeon applied the arista in small amounts in multiple areas and manipulated, applying pressure with a wet cottonoid.In this manner the product did not work as intended.The precautions section of the instructions-for-use supplied with the device state, "arista is intended to be used in a dry state.Contact with saline or antibiotic solutions prior to achieving hemostasis will result in loss of hemostatic potential".As reported this was the surgeons first use of the product.Based on the information provided this was a use of device issue (failure to follow instructions).Review of the device history records confirmed the product was manufactured to specification.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Used on patient, not returned.
 
Event or Problem Description
It was reported per the bd sales rep.That about a month ago, a surgeon used arista for the first time in a cervical/spine procedure.The case was considered a lean case, with no existing infection.The arista powder (1 gram) was deployed in small amounts in multiple areas and manipulated, applying pressure with a wet cottonoid (neuro patty).The arista powder then became firm and pellet like and hemostasis was not achieved.The arista was removed from the patient and another form of hemostatic agent was used.The case was completed with no impact or harm to the patient as a result of the reported event.

Brand Name
ARISTA AH ABSORBABLE HEMOSTAT
Common Device Name
AGENT, ABSORBABLE HEMOSTATIC, NON COLLAGEN BASED
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key7888833
Report Number1213643-2018-03161
Device Sequence Number1940229
Product Code LMG
UDI-Device Identifier00801741044120
UDI-Public(01)00801741044120
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P050038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/28/2022
Device Catalogue NumberSM0005-USA
Device Lot Number5912301
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2018
Initial Report FDA Received Date09/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1